ADVERTISEMENT
ADVERTISEMENT

Q. I am experiencing weakness and vomiting after changing my diabetic medication. What should I do?

Answered by
Dr. Prabhakar Laxman Jathar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 13, 2022 and last reviewed on: Sep 19, 2022

Hi doctor,

Will my new diabetic medications cause vomiting and fatigue?

I have been taking only Metformin for ten years, but my sugar levels have recently increased to 360 mmol/L. So now my medications have been changed to Voglibose and Glimepiride.

I have been taking them for a week. I am now experiencing weakness and vomiting. What should I do?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I understand your concern.

Usually, most oral anti-diabetes drugs are very well tolerated. But occasionally, some patients may have side effects like gastrointestinal disturbances, which include nausea, vomiting, loose motions, acidity, etc. Glimepiride invariably does not cause such effects. But Voglibose can cause gastrointestinal disturbances. Another important aspect is that if blood glucose is not in control, symptoms like weakness, tiredness and fatigue can be experienced. If diabetes is well controlled with FBG < 100 mg/dl (fasting blood sugar), PP 150 to 160 mg/dl (post-prandial) and HbA1c < 6.5 %, then patient always feels energetic. The control was not good in your case, with a glucose level of 300 mmol/L.

However, with the additional drugs, did the sugar levels reduce?

It is essential to know current fasting, PP glucose levels, HbA1c %, dietary pattern, the extent of daily exercise, blood pressure readings, and lipid profile to complete the total treatment upgrade.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My mom feels dizzy and weak with diabetes medicine. What to do?

.. can gather from the details given, your mother is having uncontrolled blood sugar value. The possible reasons might be lack of exercise and poor diet control. The target blood sugar values that your mother should attain are between 100 and 130 be...   Read full

Why is there excessive heat in my body with burning sensation in foot?

.. in the feet may be because of nerve damage, also called neuropathy. In most people with neuropathy, the leg nerves get damaged first. Damaged nerve fibers are more likely to be overactive and misfire, thereby sending the pain signal to the brain e...   Read full

Dental Plaque - Causes, Risks, Side Effects and Prevention

.. with bacteria formed on the tooth surface when it lacks hygiene is called a dental plaque. Read the article below to know more about it .. ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.